zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stable periodic solution of a discrete periodic Lotka-Volterra competition system. (English) Zbl 1019.39004
Consider the following discrete Lotka-Volterra competition system $$\cases x(n+1)= x(n)\exp \biggl[r_1(n) \bigl(1-x(n)/K_1(n)-\mu_2(n) y(n) \bigr) \biggr],\\ y(n+1)=y(n) \exp\biggl[r_2(n) \bigl(1-\mu_1(n)x(n)-y(n) /K_2 (n)\bigr) \biggr] \endcases$$ where $K_i(n)$, $r_i(n)$ and $\mu_i(n)$, $i=1,2$ are bounded non-negative sequences. Sufficient conditions are given for the persistence of the system, i.e. the existence of a compact subset $E\subset \bbfR^2_+$ such that each solution will eventually enter and remain in $E$. The existence and stability of periodic solution is established, too.

39A11Stability of difference equations (MSC2000)
Full Text: DOI
[1] Cao, Y.; Gard, T. C.: Extinction in predator-prey models with time delays. Math. biosci. 118, 197-210 (1993) · Zbl 0806.92015
[2] Chen, L. S.; Lu, Z. Y.; Wang, W. D.: The effect of delays on the permanence for Lotka--Volterra systems. Appl. math. Lett. 8, 71-73 (1995) · Zbl 0833.34071
[3] Freedman, H. I.; Ruan, S. G.: Uniform persistence in functional differential equations. J. differential equations 115, 173-192 (1995) · Zbl 0814.34064
[4] Hassell, M. P.; Comins, H. N.: Discrete time models for two-species competition. Theoret. population biol. 9, 202-221 (1976) · Zbl 0338.92020
[5] Hofbauer, J.; Hutson, V.; Jansen, W.: Coexistence for systems governed by difference equations of Lotka--Volterra type. J. math. Biol. 25, 553-570 (1987) · Zbl 0638.92019
[6] Hofbauer, J.; Sigmund, K.: The theory of evolution and dynamical systems. (1988) · Zbl 0678.92010
[7] Hutson, V.; Moran, W.: Persistence of species obeying difference equations. J. math. Biol. 15, 203-213 (1982) · Zbl 0495.92015
[8] Jiang, H.; Rogers, T. D.: The discrete dynamics of symmetric competition in the plane. J. math. Biol. 25, 573-596 (1987) · Zbl 0668.92011
[9] Kuang, Y.: Delay differential equations with applications in population dynamics. (1993) · Zbl 0777.34002
[10] Lu, Z. Y.; Takeuchi, Y.: Permanence and global attractivity for competitive Lotka--Volterra systems with delay. Nonlinear anal. 22, 847-856 (1994) · Zbl 0809.92025
[11] Lu, Z.; Wang, W.: Permanence and global attractivity for Lotka--Volterra difference systems. J. math. Biol. 39, 269-282 (1999) · Zbl 0945.92022
[12] May, R. M.: Biological populations with nonoverlapping generations: stable points, table cycles and chaos. Science 186, 645-647 (1974)
[13] Rogers, T. D.: Chaos in systems in population biology. Progress in theoretical biology 6, 91-146 (1981)
[14] Saito, Y.; Ma, W.; Hara, T.: A necessary and sufficient condition for permanence of a Lotka--Volterra discrete system with delays. J. math. Anal. appl. 256, 162-174 (2001) · Zbl 0976.92031
[15] Takeuchi, Y.: Global dynamical properties of Lotka--Volterra systems. (1996) · Zbl 0844.34006
[16] Wang, W.; Mulone, G.; Salemi, F.; Salone, V.: Global stability of discrete population models with time delays and fluctuating environment. J. math. Anal. appl. 264, 147-167 (2001) · Zbl 1006.92025
[17] Wang, W.; Ma, Z.: Harmless delays for uniform persistence. J. math. Anal. appl. 158, 256-268 (1991) · Zbl 0731.34085
[18] Z. Zhou, X. Zou, Stable periodic solutions in a discrete periodic logistic equation, Appl. Math. Lett. (to appear) · Zbl 1049.39017